MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR33, 11X100 KII OPT ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFR33, 11X100 KII OPT ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFR33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: "a free floating piece was noted in the abdomen it was secured on the sterile field when trocar was removed from patient a search was done for additional pieces.2 total pieces were taken from patient." product is available for return.Additional information received via email 16nov2021 from user facility: it is unknown when the incident occurred.The procedure performed was laparoscopic cholecystectomy.There are no pictures available for the device.Additional information received via email 16nov2021 from user facility: it is unsure if direct pressure or rotation was used during insertion.No difficulty was reported with insertion.Customer states that only a small section broke on the end of the trocar.The two pieces that were recovered seemed to be all that broke off the trocar.The patient's abdominal cavity was examined for any other pieces.The trocar was not used with a robot.An atraumatic bowel grasper was used with this trocar.Maryland dissector, scissors, and clip applier was also used in the case."case was completed laparoscopically, patient condition was stable when they left or.So far no return procedures." intervention: "2 total pieces were taken from patient" and "case was completed laparoscopically" patient status: "patient condition was stable when they left or.So far no return procedures.".
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: "a free floating piece was noted in the abdomen it was secured on the sterile field when trocar was removed from patient a search was done for additional pieces.2 total pieces were taken from patient." product is available for return.Additional information received via email (b)(6) 2021 from user facility: it is unknown when the incident occurred.The procedure performed was laparoscopic cholecystectomy.There are no pictures available for the device.Additional information received via email (b)(6) 2021 from user facility: it is unsure if direct pressure or rotation was used during insertion.No difficulty was reported with insertion.Customer states that only a small section broke on the end of the trocar.The two pieces that were recovered seemed to be all that broke off the trocar.The patient's abdominal cavity was examined for any other pieces.The trocar was not used with a robot.An atraumatic bowel grasper was used with this trocar.Maryland dissector, scissors, and clip applier was also used in the case."case was completed laparoscopically, patient condition was stable when they left or.So far no return procedures." intervention: "2 total pieces were taken from patient" and "case was completed laparoscopically" patient status: "patient condition was stable when they left or.So far no return procedures.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with two fragments.Visual inspection confirmed the complainant¿s experience of a fractured cannula tip.The fragments completed the missing portion of the cannula tip.Based on the condition of the returned unit and the description of the event, it is possible that the cannula tip fractured due to a large force exerted on it or an instrumentation coming in contact with it during the procedure.It is also possible that the cannula was more susceptible to breakage.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CFR33, 11X100 KII OPT ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12846321
Report Number2027111-2021-00732
Device Sequence Number4093767
Product Code GCJ
UDI-Device Identifier00607915123222
UDI-Public(01)00607915123222(17)240513(30)01(10)1415782
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model NumberCFR33
Device Catalogue Number101245801
Device Lot Number1415782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown